Cutaneous Adverse Effects of Neurologic Medications

@article{Bahrani2016CutaneousAE,
  title={Cutaneous Adverse Effects of Neurologic Medications},
  author={Eman Bahrani and Chloe E. Nunneley and Sylvia Hsu and Joseph Shimon Kass},
  journal={CNS Drugs},
  year={2016},
  volume={30},
  pages={245-267}
}
Life-threatening and benign drug reactions occur frequently in the skin, affecting 8 % of the general population and 2–3 % of all hospitalized patients, emphasizing the need for physicians to effectively recognize and manage patients with drug-induced eruptions. Neurologic medications represent a vast array of drug classes with cutaneous side effects. Approximately 7 % of the United States (US) adult population is affected by adult-onset neurological disorders, reflecting a large number of… 
An inventory of medicinal products causing skin rash: Clinical and regulatory lessons
TLDR
It is found that over 90% of the medicines used orally or by injection may be associated with rash as an adverse event, the most common classes being protein kinase inhibitors, anticancer medicinal products, monoclonal antibodies, biologicals, antivirals and retinoids, with high variations in rash frequency for products within the same class, but also for products with the same active substance.

References

SHOWING 1-10 OF 276 REFERENCES
Drug-Induced Skin, Nail and Hair Disorders
TLDR
Clinical recognition, pathophysiology and treatment of skin, hair and nail adverse drug reactions, and the role of each doctor involved in the management of these patients in the notification of the adverse drug reaction to health authorities are emphasized.
Cutaneous Reactions to Drugs in Children
TLDR
The purpose of this review is to discuss a reasonable approach to recognition and initial management of cutaneous adverse drug reactions in children.
Epidemiology of cutaneous adverse drug reactions.
TLDR
The spectrum of drugs causing cutaneous adverse drug reactions differs substantially when separating the various clinical conditions, and antibiotics are by far the most frequent inducers of milder cADR like maculopapular exanthema.
Single centre 20 year survey of antiepileptic drug-induced hypersensitivity reactions.
Antiepileptic drugs and adverse skin reactions: An update.
A review of cutaneous drug eruptions.
A retrospective study of cutaneous drug reactions in an outpatient population
TLDR
It is thought that eosinophilia may characterise severe cutaneous eruptions and that it should always be investigated when ACDR is suspected in order to manage the patient with the appropriate treatment.
[Cutaneous reactions to drugs].
TLDR
The 'golden standard' in the diagnostics of a drug eruption is the dechallenge-rechallenge procedure, but in severe cutaneous reactions such as Stevens-Johnson syndrome, toxic epidermal necrolysis and vasculitis, this procedure can cause severe, sometimes life-threatening reactions.
Severe cutaneous reactions to drugs in the setting of a general hospital*
TLDR
The frequency of severe cutaneous adverse reactions to drugs in a tertiary hospital in Porto Alegre, Brazil is significant and Drug Reaction with Eosinophilia and Systemic Symptoms seems to be the most frequent presentation of severecutaneous drug reactions.
Severe adverse skin reactions to nonsteroidal antiinflammatory drugs: A review of the literature.
  • K. WardR. ArchambaultT. Mersfelder
  • Medicine
    American journal of health-system pharmacy : AJHP : official journal of the American Society of Health-System Pharmacists
  • 2010
TLDR
The risk of SJS or TEN in patients receiving NSAIDs is extremely low; older patients, women, and patients within the first month of treatment initiation appear to have the greatest risk.
...
...